Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 9, 2014, 4:13 PM CDT for Clay County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 9, 2014, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 105 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442
WWUS84 KOUN 092113
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SAT AUG 9 2014
OKZ045-TXZ090-092145-
JEFFERSON OK-CLAY TX-
413 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HENRIETTA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3368 9831 3412 9808 3403 9781 3386 9789
3388 9794 3388 9798 3369 9797 3366 9799
TIME...MOT...LOC 2111Z 218DEG 17KT 3385 9809
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:33 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 9, 2:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT SAT AUG 9 2014 .DISCUSSION... WEAKLY FORCED ENVIRONMENT AGAIN MAKES POPS DIFFICULT THIS EVENING. APPEARS THAT BEST CHANCES EARLY THIS EVENING WILL BE IN THE VICINITY OF WEAK OUTFLOW BOUNDARY SE INTO CNTRL OK FROM SHOWERS/STORMS EARLIER THIS MORNING AND ALONG DIFFERENTIAL HEATING BOUNDARY SOUTH OF PERSISTENT MID CLOUD DECK. LATER TONIGHT EXPECT BETTER CHANCES TO SHIFT TOWARD NRN PARTS OF THE AREA ALONG AND NORTH OF RETREATING BOUNDARY. ALTHOUGH SHEAR REMAINS WEAK...ENOUGH INSTAB PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS THROUGH MID EVENING. COLD FRONT EXPECTED TO PUSH SOUTHWARD INTO THE REGION ON SUNDAY. DID NOT CHANGE TIMING MUCH FROM PREV FORECAST WITH THE FRONT EXPECTED TO PUSH THROUGH NW HALF BY LATE AFTN. WILL GENERALLY ALIGN SLIGHTLY HIGHER POPS ALONG THE FRONT THROUGH SUNDAY NIGHT. ANOTHER HOT DAY EXPECTED FROM N TX INTO SERN HALF OF OK WITH FROPA NOT EXPECTED UNTIL LATE AFTN OR SUNDAY NIGHT. BY MONDAY POPS WILL BE LIMITED TO FAR SRN PARTS OF THE FA WITH COOLER HIGHS EXPECTED AREAWIDE. FORECAST REMAINS DRY TUESDAY THROUGH THURSDAY WITH UPPER RIDGE BUILDING BACK INTO THE REGION. PRECIP CHANCES RETURN TO MAINLY NRN OK AS UPPER FLOW BEGINS TO FLATTEN OUT AS DISTURBANCES MOVE THROUGH THE CENTRAL PLAINS. TEMPS NEAR OR BLO EARLY AUGUST NORMS TUES/WED BEFORE WARMING UP LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 74 97 72 92 / 20 30 30 10 HOBART OK 73 99 72 95 / 20 30 30 10 WICHITA FALLS TX 75 102 73 97 / 20 10 30 20 GAGE OK 69 93 67 90 / 20 30 30 10 PONCA CITY OK 73 92 70 89 / 30 30 20 10 DURANT OK 75 99 74 97 / 30 10 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Aug 9, 11:28 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CDT SAT AUG 9 2014 OKZ004>048-050>052-TXZ083>090-101030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1128 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. SMALL HAIL... GUSTY WINDS... FREQUENT LIGHTNING... AND HEAVY RAIN WILL BE THE MAIN IMPACTS. HOWEVER... A STORM OR TWO MAY BECOME MARGINALLY SEVERE THIS AFTERNOON AND EVENING PRODUCING HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. ANY POTENTIAL FOR SEVERE STORMS WILL DECREASE AFTER SUNSET. .HEAT... HEAT INDEX VALUES WILL AGAIN REACH NEAR OR ABOVE 100 OVER MUCH OF THE AREA THIS AFTERNOON. TAKE PRECAUTIONS TO PREVENT HEAT-RELATED ILLNESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .HEAT... HIGH TEMPERATURES AND HEAT INDEX VALUES ARE EXPECTED TO PERSIST INTO EARLY NEXT WEEK. AFTERNOON HEAT INDEX VALUES WILL BE NEAR OR ABOVE 100 THROUGH THE AREA SUNDAY AND AGAIN ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS ON MONDAY. .THUNDERSTORMS... AT LEAST LOW STORM CHANCES REMAIN THROUGH MONDAY. THE SEVERE WEATHER RISK REMAINS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 9, 3:42 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT SAT AUG 9 2014
OKZ048-092115-
ATOKA OK-
342 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATOKA COUNTY UNTIL 415 PM
CDT...
AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
LANE...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9568 3451 9578 3435 9578 3425 9591
3435 9614 3466 9588 3460 9588 3459 9567
TIME...MOT...LOC 2040Z 238DEG 24KT 3436 9599
30Special weather statement, Aug 9, 3:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT SAT AUG 9 2014
TXZ088-089-092130-
BAYLOR TX-ARCHER TX-
358 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAYLOR AND
SOUTHWESTERN ARCHER COUNTIES UNTIL 430 PM CDT...
AT 355 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES NORTHEAST OF MEGARGEL TO 10 MILES WEST OF WESTOVER...MOVING
NORTH AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3365 9936 3370 9871 3341 9875 3339 9919
3340 9932
TIME...MOT...LOC 2055Z 176DEG 8KT 3348 9887 3344 9918
30Special weather statement, Aug 9, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT SAT AUG 9 2014
OKZ045-TXZ090-092145-
JEFFERSON OK-CLAY TX-
413 PM CDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN CLAY COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HENRIETTA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3368 9831 3412 9808 3403 9781 3386 9789
3388 9794 3388 9798 3369 9797 3366 9799
TIME...MOT...LOC 2111Z 218DEG 17KT 3385 9809
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 25 min |
| Aug 8, 8:24 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Aug 8, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 22 min |
| Aug 9, 8:49 AM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Aug 9, 3:42 PM CDT | Special Weather Statement | OUN | Atoka | 33 min |
| Aug 9, 4:16 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| Aug 9, 4:20 PM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Aug 9, 4:25 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| Aug 9, 4:54 PM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Aug 9, 5:09 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 9, 5:24 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| Aug 9, 5:44 PM CDT | Special Weather Statement | OUN | Oklahoma | 31 min |
| Aug 9, 5:47 PM CDT | Special Weather Statement | OUN | Bryan | 28 min |
| Aug 9, 5:53 PM CDT | Special Weather Statement | OUN | Pontotoc | 37 min |
| Aug 9, 6:30 PM CDT | Special Weather Statement | OUN | Pottawatomie | 45 min |
| Aug 9, 6:31 PM CDT | Special Weather Statement | OUN | Johnston | 29 min |
| Aug 9, 3:58 PM CDT | Special Weather Statement | OUN | Baylor | 32 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.